MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FREEHAND DRILL IMN INSTRUMENTS Ø4.2X185MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL FREEHAND DRILL IMN INSTRUMENTS Ø4.2X185MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2351-4218S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.The tip of the drill was left in the patient and the rest was placed in the sharps container.
 
Event or Problem Description
It was reported that the surgeon was implanting an antegrade femoral nail.Once the nail was placed, two proximal screws were placed in the nail.As the surgeon drilled for the distal locking screw the drill bit went in at a slight angle, at that time the drill bit torqued against the nail and the tip of the drill broke off.Not wanting to cause anymore trauma to the patient, the surgeon left the tip of the drill bit and proceeded to lock the other distal holes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned and no additional information was available.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If any further information is provided or the device is returned, the complaint report will be updated.

Brand Name
FREEHAND DRILL IMN INSTRUMENTS Ø4.2X185MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16223526
Report Number0009610622-2023-00014
Device Sequence Number12183019
Product Code LXH
UDI-Device Identifier07613327350319
UDI-Public07613327350319
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number2351-4218S
Device Catalogue Number23514218S
Device Lot NumberK02A93E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age25 YR
Patient SexMale